Announcement

Collapse
No announcement yet.

Med. Question...

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Med. Question...

    Well,

    I am on Elmiron, Atarax, Elavil, and Ultram. I have been on Elmiron for the last 2 1/2 weeks and I added Atarax and Ultram last Thursday. What a difference they made! I take all 3, 3 times a day and it helps so much! I added the Elavil last night (Sunday night) and boy that knocked me off my feet. I was expecting the Atarax to give me more trouble with groggy side effects, but holy cow! Elavil was a sedative! It is wearing off now and I'm feeling better, but that was about 16 hours of severe groggyness.

    My questions:

    Does Atarax show such a drastic improvement, within a couple of days of starting it? (I have severe allergies and I noticed an improvement with overall allergies too).

    Do the bladder instillatoins (with Elmiron/lidocane) help faster than just taking the oral meds? I saw the PA at my doctor's office today and she thinks I'll be on the mend quickly since I have some Elmiron in my system already. I will have 2 more instillations this week then weekly for a couple of months. Then she said, "as needed"

    Elavil... yikes. It was 10mg before bed (8pm'ish) and it knocked me out (groggy until about 2pm today). The PA said cut it back to 5 and see if that helps and maybe up it to 10 eventually. What are your experiences with Elavil? I don't want to take a med that makes me feel worse (in a different way). I can't function with this bladder, but I can't function being so groggy. I had to drive somewhere today and that was pretty frightening!

    I can't thank you guys enough for all your help, sharing your experiences, and guiding us newly diagnosed... giving us hope and letting us know that life isn't over with this disease! My PA thinks my prognosis is good (catching it early), so I have to make sure I don't mess anything up and treat my bladder with care!

    Thank you again!
    [SIZE="1"][B]Be well, Alyssa :hi:[/B]

    [

  • #2
    I just started Elavil almost 2 weeks ago. I started off on a higher dose though, my uro gave me 25 mg. Like you, I thought I was going to pass out the whole next day. I was at work and felt that I literally needed toothpicks to keep my eyelids open. It will get better and pretty quickly. I find that I am still sleeping much better with it than I did before but I am less drowsy. The best suggestion I can make is depending on what time you go to bed start taking the Elavil earlier in the evening. I usually don't go to bed before 9:30 or 10 so instead of taking it right before I go to bed I take it w/ my other meds at 8pm so that way it has time to make me sleepy and I don't feel so sleepy the next day. I can't speak for the other med as I'm not on it, hope this helps though
    Christine



    I have been diagnoised for 6 1/2 years now. I have taken a long break from the ICN but really miss helping out my fellow IC patients and want to get back into posting.
    1st hydro 4/07 showed no visible signs of IC but tons of mast cells in all my biopsy samples which did prove IC.
    2nd hydro 4/13/09 showed dark purple glomerulations and I had a capacity of 450 cc's. This hydro proved that my IC had progressed.
    I have tried every oral medication as well as rescue instills and DMSO.

    I have been lucky enough to see Dr Hanno, the top IC specialist in PA who has told me due to the fact that I have not responded to any "standard" treatments that I have a severe, end stage case of IC with a horrible quality of life (didn't have to tell me that last part!)

    Proud wifey of Shane, mommy to Griffin, and step-mom to Logan and Gage
    Also proud mom to the best Bullmastiff on earth, Claus

    Comment


    • #3
      Christine, Thank you for your advice! I think I'll cut back to 5mg and see how that goes and after I get used to that I'll do 10mg/day... unless 5mg works well enough for me!
      [SIZE="1"][B]Be well, Alyssa :hi:[/B]

      [

      Comment


      • #4
        Med questions

        Regarding the Elmiron/Lidocaine instillations. I am on the same routine (they also add sterile water and sodium bicarbonate inj to the instills). It helps a lot. I also take oral Elmiron. But the oral Elmiron does not help much for 3-6 months or more and it also only helps about 35% of people. So getting Elmiron instills can get you feeling better sooner. The med get right to your bladder in a larger amount. Very little oral Elmiron gets to your bladder.

        I take 10 mg of Elavil and it doesn't make me drowsy. I actually take it in the morning because when I took it a night it wore off by 4 pm. I'm not taking Atarax though. Likely the combination is making you drowsy or you are just sensitive to the meds. As time goes by, you it may not bother you as much. They are both good meds for IC.

        Good luck with your treatment.

        Kathy

        Comment


        • #5
          Well, I was on the Atarax for a few days then taking Elavil just knocked me off my feet. I also noticed another problem with it. I couldn't swallow very well and threw up everything today. I talked with my doctor (who talked with a GI specialist) and said STOP ELAVIL. He said people with chronic diarrhea sometimes take it becasue it slows down the GI tract. If I feel it on a baby dose, I will have problems with it. So, no Elavil for that reason too. I was doing good on Atarax though, so I'll stick with that, Ultram, and Elmiron. I felt ok after the bladder instillation, so hopefully that helps me for each instillation (2 this week) and weekly for the next couple of months.

          Thank you for your help!
          [SIZE="1"][B]Be well, Alyssa :hi:[/B]

          [

          Comment


          • #6
            I get instant relief from symptoms with instillations I use. On the average I do 3 instills a week. I started out with 3 a week and had to increase at one point to every day.

            Now I know more aware of my symptoms and don't let things get ahead of me. It is hard to play catch up with IC. Sometimes I don't need a treatment for longer than a week and sometimes it may be every day for a week. I just keep an eye open.

            I think that is one of the differences in instills and other meds. I can regulate instills. I'm not sure how I would do that with oral meds.
            TREATMENT: PRN lidocaine/heparin Home Instillations since 2004
            My Helpful Hints for Home Instillation: http://www.ic-network.com/forum/show...985#post309985

            Institute of Female Pelvic Medicine (J. Dell, My MD) http://www.mypelvicmedicine.com/index.asp
            Thank you for allowing me to share my experiences and offer support. Your physician is the only one to give you medical advice. I hope sharing the information from this site will help you and your physician develop successful management of your IC.
            I post to encourage and offer total support for rescue instillations.
            Find me on facebook: L. Clark Thomas
            Louann

            Comment


            • #7
              When I started Elavil it made me drowsy the first handful of days, but that symptom left as my body adjusted to the med.
              Kim

              Diagnosed August 2001

              Current IC meds: Elmiron (since 2001), Levaquin (one pill after intercourse to prevent UTIs), Effexor (for depression & anxiety)


              Past IC meds: Amitriptyline (Elavil), Hydroxyzine (Vistaril), Detrol LA, Lexapro (for depression & anxiety, but also helped my IC) (They all helped, but I was able to discontinue them.)

              I've been virtually symptom free and able to eat & drink whatever I'd like for about 8 years now.

              *****************************

              “We who lived in concentration camps can remember the men who walked through the huts comforting others, giving away their last piece of bread. They may have been few in number, but they offer sufficient proof that everything can be taken from a man but one thing: the last of the human freedoms -- to choose one's attitude in any given set of circumstances, to choose one's own way.” ~ Viktor Frankl

              “You cannot control what happens to you, but you can control your attitude toward what happens to you, and in that, you will be mastering change rather than allowing it to master you.” ~ Brian Tracy

              Comment

              Working...
              X